Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Skin redness on chest, abdomen, nausea due to alcohol intake. Causes for redness?

Hi, I have reddened skin on one side of my chest and abdomen , stretching from just above my left nipple down my side to near the bottom of my rib cage. It looks similar to the type of redness caused by lying on a rough object or being slapped, but has persisted for around 12 hours, has remained constant, and is not painful. I also have mild nausea , however this may just be from drinking and lack of sleep last night.
Asked On : Tue, 25 Dec 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist 's  Response
May 2014
Thanks for writing in.

You might be experiencing what is termed alcohol flush reaction. The flush reaction is caused by an inability to metabolize alcohol. This is due to problem is metabolism of alcohol to aldehyde to acetic acid.
Please beware that you are not suffering from carcinoid syndrome which needs to be confirmed by through medical examination and investigations.
Hope this helps.
Answered: Mon, 5 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor